Proof Theory and Ordered Groups

Colacito, Almudena; Metcalfe, George (2017). Proof Theory and Ordered Groups. In: Kennedy, Juliette; de Queiroz, Ruy J.G.B. (eds.) Proceedings of WoLLIC 2017. Logic, Language, Information, and Computation. Lecture Notes in Computer Science: Vol. 10388 (pp. 80-91). Springer-Verlag Berlin Heidelberg 10.1007/978-3-662-55386-2_6

[img] Text
CM17final.pdf - Accepted Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (305kB) | Request a copy

Ordering theorems, characterizing when partial orders of a group extend to total orders, are used to generate hypersequent calculi for varieties of lattice-ordered groups (ℓ-groups). These calculi are then used to provide new proofs of theorems arising in the theory of ordered groups. More precisely: an analytic calculus for abelian ℓ-groups is generated using an ordering theorem for abelian groups; a calculus is generated for ℓ-groups and new decidability proofs are obtained for the equational theory of this variety and extending finite subsets of free groups to right orders; and a calculus for representable ℓ-groups is generated and a new proof is obtained that free groups are orderable.

Item Type:

Book Section (Book Chapter)

Division/Institute:

08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematics

UniBE Contributor:

Colacito, Almudena and Metcalfe, George

Subjects:

500 Science > 510 Mathematics

ISBN:

978-3-662-55386-2

Series:

Lecture Notes in Computer Science

Publisher:

Springer-Verlag Berlin Heidelberg

Language:

English

Submitter:

George Metcalfe

Date Deposited:

18 Aug 2017 09:15

Last Modified:

18 Aug 2017 09:15

Publisher DOI:

10.1007/978-3-662-55386-2_6

BORIS DOI:

10.7892/boris.102029

URI:

https://boris.unibe.ch/id/eprint/102029

Actions (login required)

Edit item Edit item
Provide Feedback